Alert archive / Alabama / Flash Flood Warnings in 2009

Flash Flood Warning 27, NWS Birmingham, AL

May 7, 20099 counties in Alabama

NWS Birmingham, AL issued this flash flood warning at May 7, 2009, 11:24 AM CDT for 9 counties in Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2009, 11:24 AM CDT (16:24 UTC)
Expired
May 7, 2009, 3:15 PM CDT
In force
4 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Autauga County, AL, Barbour County, AL, Bullock County, AL, Elmore County, AL, Lee County, AL, Macon County, AL, Montgomery County, AL, Russell County, AL, Tallapoosa County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBMX 071624
FFWBMX
ALC001-005-011-051-081-087-101-113-123-072015-
/O.NEW.KBMX.FF.W.0027.090507T1624Z-090507T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1124 AM CDT THU MAY 7 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF PRATTVILLE...
  ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...WETUMPKA...TALLASSEE...MILLBROOK...
  SOUTHERN LEE COUNTY IN EAST CENTRAL ALABAMA...
  SOUTH CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
  NORTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF MONTGOMERY...
  NORTHERN BARBOUR COUNTY IN SOUTHEAST ALABAMA...
  BULLOCK COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITIES OF...UNION SPRINGS...MIDWAY...
  MACON COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITIES OF...TUSKEGEE...NOTASULGA...MILSTEAD...
  RUSSELL COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITIES OF...PHENIX CITY...HURTSBORO...

* UNTIL 315 PM CDT

* AT 1113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
HEAVY RAINFALL PRODUCING FLASH FLOODING ACROSS THE AREA. NUMEROUS 
REPORTS OF FLOODING HAVE BEEN RECEIVED FROM THE AREA.  RAINFALL OF 
FOUR TO SIX INCHES...WITH LOCALIZED AMOUNTS OVER SEVEN INCHES...HAVE 
FALLEN ACROSS THE AREA.  AN ADDITIONAL ONE TO THREE INCHES OF RAIN 
IS LIKELY DURING THE NEXT TWO TO THREE HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEOKA
  MILLS...TEN CEDAR ESTATES...SANTUCK...KENT...ECLECTIC...DEXTER AND
  DEATSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3221 8492 3217 8501 3213 8505 3199 8505
      3186 8513 3217 8633 3269 8671 3270 8642
      3252 8499 3238 8496 3234 8500 3232 8493
      3226 8489

$$

REM
2 follow-up statements
000 
WGUS74 KBMX 071757
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1257 PM CDT THU MAY 7 2009

ALC001-005-011-051-081-087-101-113-123-072015-
/O.CON.KBMX.FF.W.0027.000000T0000Z-090507T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARBOUR AL-BULLOCK AL-MONTGOMERY AL-RUSSELL AL-MACON AL-AUTAUGA AL-
LEE AL-ELMORE AL-TALLAPOOSA AL-
1257 PM CDT THU MAY 7 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR SOUTH
CENTRAL TALLAPOOSA...ELMORE...SOUTHERN LEE...EASTERN AUTAUGA...
MACON...RUSSELL...NORTHERN MONTGOMERY...BULLOCK AND NORTHERN BARBOUR
COUNTIES...

AT 1250 PM CDT...NUMEROUS REPORTS OF WIDESPREAD FLOODING CONTINUED TO
BE RECEIVED FROM THE WARNED AREA.  WIDESPREAD RAINFALL OF FIVE TO 
TEN INCHES HAS OCCURRED SO FAR...AND AN ADDITIONAL ONE TO THREE 
INCHES OF RAIN IS LIKELY BY 3 PM.  THIS WILL CONTINUE TO PRODUCE 
WIDESPREAD FLOODING OF STREETS AND ROADWAYS...AS WELL AS LOW LYING 
FLOOD PRONE AREAS AND SMALL CREEKS AND STREAMS. 
   
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIKE ROAD...
WOODCREST...WETUMPKA...WEOKA MILLS...WAUGH...VICTORYLAND...UCHEE...
TYSONVILLE...TUSKEGEE NATIONAL FOREST...TUSKEGEE...TEN CEDAR
ESTATES...TALLASSEE...TALLAPOOSA CITY...SOCIETY HILL...SHORTER...
SANTUCK...RUSSELL COUNTY SPORTS COMPLEX...REEVES AIRPORT...
PRATTVILLE...PINEDALE...PHENIX CITY...NOTASULGA...MOUNT MEIGS...
MONTGOMERY ZOO...MONTGOMERY...MILSTEAD...MILLBROOK...LIVERPOOL...
LIBERTY CITY...LAKE TUSKEGEE...LADONIA...KENT...HUNTER...GRIFFEN
MILL...FRANKLIN...EMERALD MOUNTAIN...ELMORE...ECLECTIC...DEXTER...
DEATSVILLE...DAVISVILLE...DANNELLY FIELD...COOSADA...BOYLSTON...BOB
WOODRUFF LAKE...BLUE RIDGE...BEAUREGARD...AUTAUGA COUNTY AIRPORT...
AUBURN UNIVERSITY IN MONTGOMERY AND BIBB CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS FLOOD SITUATION...AND ALL PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY SHOULD BE TAKEN.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3221 8492 3217 8501 3213 8505 3199 8505
      3186 8513 3217 8633 3269 8671 3270 8642
      3252 8499 3238 8496 3234 8500 3232 8493
      3226 8489

$$

REM
000 
WGUS74 KBMX 071940
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT THU MAY 7 2009

ALC001-005-011-051-081-087-101-113-123-072015-
/O.CON.KBMX.FF.W.0027.000000T0000Z-090507T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARBOUR AL-BULLOCK AL-MONTGOMERY AL-RUSSELL AL-MACON AL-AUTAUGA AL-
LEE AL-ELMORE AL-TALLAPOOSA AL-
240 PM CDT THU MAY 7 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR SOUTH
CENTRAL TALLAPOOSA...ELMORE...SOUTHERN LEE...EASTERN AUTAUGA...
MACON...RUSSELL...NORTHERN MONTGOMERY...BULLOCK AND NORTHERN BARBOUR
COUNTIES...

AT 234 PM CDT...WIDESPREAD FLOODING CONTINUED ACROSS THE WARNED AREA 
BUT THE HEAVY RAINFALL WAS TAPERING OFF.  RAINFALL TOTALS OF 5 TO 10 
INCHES HAVE OCCURRED ACROSS MUCH OF THE AREA. WIDESPREAD FLOODING OF 
STREETS AND ROADWAYS...AS WELL AS LOW LYING FLOOD PRONE AREAS AND 
SMALL CREEKS AND STREAMS...WILL CONTINUE FOR THE NEXT FEW HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODCREST...
WETUMPKA...WEOKA MILLS...WAUGH...VICTORYLAND...UCHEE...TYSONVILLE...
TUSKEGEE NATIONAL FOREST...TUSKEGEE...TEN CEDAR ESTATES...
TALLASSEE...TALLAPOOSA CITY...SOCIETY HILL...SHORTER...SANTUCK...
RUSSELL COUNTY SPORTS COMPLEX...REEVES AIRPORT...PRATTVILLE...
PINEDALE...PHENIX CITY...NOTASULGA...MOUNT MEIGS...MONTGOMERY ZOO...
MONTGOMERY...MILSTEAD...MILLBROOK...LIVERPOOL...LIBERTY CITY...LAKE
TUSKEGEE...LADONIA...KENT...HUNTER...GRIFFEN MILL...FRANKLIN...
EMERALD MOUNTAIN...ELMORE...ECLECTIC...DEXTER...DEATSVILLE...
DAVISVILLE...DANNELLY FIELD...COOSADA...BOYLSTON...BOB WOODRUFF
LAKE...BLUE RIDGE...BEAUREGARD...AUTAUGA COUNTY AIRPORT...AUBURN
UNIVERSITY IN MONTGOMERY AND BIBB CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THE HEAVY RAINFALL WILL CONTINUE TO PRODUCE FLOODING OF  
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...FLOODING OF COUNTRY ROADS AND FARMLANDS ALONG THE 
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS WILL CONTINUE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3221 8492 3217 8501 3213 8505 3199 8505
      3186 8513 3217 8633 3269 8671 3270 8642
      3252 8499 3238 8496 3234 8500 3232 8493
      3226 8489

$$

REM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 7, 10:40 AM CDT, 44 minutes earlier.

Area forecast discussion, May 7, 10:40 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1040 AM CDT THU MAY 7 2009

.UPDATE...MESOSCALE UPDATE.

USING BMX SOUNDING AND APPLYING A TEMP OF 74 AND DEWPOINT OF 68
GIVES NORTH CENTRAL AL A CAPE OF 2000 J/KG AND LI OF -6.
HOWEVER...WIND PROFILE IS MUCH WEAKER THAN YESTERDAY AND FORECAST TO
WEAKEN FURTHER DURING AFTERNOON.  IN ADDITION...MODELS INDICATE
COLUMN DRYING DURING THE DAY WITH PW VALUES GOING FROM 1.5 AT 12Z
TO ARND 1 00Z FOR AREAS NEAR AND NORTH OF I-20.  UNFORTUNATELY,
FARTHER SOUTH ALL PARAMETERS LOOK SIMILAR TO YESTERDAY WITH THE
EXCEPTION OF THE WIND PROFILE...WHICH IS ALSO WEAKER.  ALL THIS TO
SAY AREAS SOUTH OF I-20 WILL BE UNDER THE GUN THIS AFTERNOON...WITH
HEAVY RAIN ON SLOWER MOVING STORMS...HAIL AND STRAIGHT LINE WINDS.
HOWEVER...A COUPLE OF TORNADOES WILL BE POSSIBLE NEAR AND JUST NORTH
OF THE SURFACE BOUNDARY NEAR THE I-20 CORRIDOR...LIKELY ON THE BRIEF
AND WEAK SIDE. STEFKOVICH

&&

.DISCUSSION FROM 330 AM...

THIS MORNINGS ACTIVITY WILL PROVIDE A NICE FOCUSING MECH FOR
STRONGER AND ISOLATED SEVERE ACTIVITY AGAIN THIS AFTERNOON.
LOOKING AT PROGS...AREAS SOUTH OF THE BOUNDARY WILL BE ABLE TO
GENERATE SUMMER-LIKE INSTABILITY PARAMETERS GRANTED THEY SEE SOME
MORNING AND EARLY AFTERNOON SUNSHINE. OBVIOUSLY...THE MORE SURFACE
HEATING THE STEEPER THE LOW LEVEL LAPSE WILL BECOME BY MID
AFTERNOON. THIS WILL DEFINITELY GET STORMS GOING AFTER LUNCH...AND
THEY COULD BE QUITE NUMEROUS AS WE GO TOWARDS THE EVENING. IM NOT
TOO IMPRESSED BY THE UPPER LAPSE RATES AT THIS JUNCTURE...BUT WITH
MID LEVEL DRY AIR IN PLACE...THERE IS POTENTIAL FOR SKINNIER CAPE
VALUES ALOFT TO BECOME MUCH FATTER...ALLOWING FOR A MORE ROBUST
HAIL THREAT. OUTSIDE OF AN EXITING JET ALOFT...THE SHEAR
PARAMETERS ARE NOT IMPRESSIVE...ESPECIALLY IN THE LOW LEVELS. THIS
WOULD LEAD ME TO BELIEVE THAT THE STORMS MAY HAVE TROUBLE GETTING
ORGANIZED. HOWEVER...CLEARLY SEEING THE BOUNDARY IN PLACE...WOULD
TEND TO THINK THAT STORM ORGANIZATION WILL BE IN THE CARDS. MODELS
REALLY SEEM TO STRUGGLE WITH LOW LEVEL HELICITY VALUES AROUND A
BOUNDARY...SO I WOULD NOT TAKE ANY SEVERE THREAT OFF THE TABLE AT
THIS JUNCTURE...ESPECIALLY GIVEN THE LAST WEEK WORTH OF ACTIVITY.
THE STORMS WILL GENERALLY FORM ALONG THE FOCUS BOUNDARY AND DRIFT
SLOWLY TO THE SOUTHEAST. GIVEN THAT THE SHEAR VECTORS ARE ON THE
WEAK SIDE AND THE UPPER LAPSE RATES ARE FAIRLY MOIST
ADIABATIC...WILL TEND TO STICK TO THE THEORY THAT THE STORMS WILL
BE A BIT MORE DIURNALLY DRIVEN THAN IN PREVIOUS OVERNIGHT PERIODS.

LOOKS LIKE WE WILL CATCH A MUCH NEEDED REST ON FRIDAY AND PERHAPS
FOR A GOOD PART OF THE WEEKEND AS DRIER AIR PUSHES IN FROM THE
SOUTHWEST. IT WILL WARM SIGNIFICANTLY WITH THE WEAK RIDGING NOSING
IN SO HIGHS IN THE 90S WILL BE THE FORECAST...ESPECIALLY SOUTH.

THE BREAK COMES TO AN END QUICK BY MONDAY AS YET ANOTHER SAGGING
BOUNDARY AND JET STREAK SLOWLY PUSHES OVER CENTRAL ALABAMA. FOR
NOW...I AM NOT SEEING ANYTHING ORGANIZED AS FAR AS A WIDESPREAD
SEVERE THREAT...BUT WE WILL CERTAINLY HAVE TO WATCH CAREFULLY AS IT
IS THAT TIME OF YEAR. MODELS SEEM TO BE IN DECENT AGREEMENT THAT THE
FRONT WILL CLEAR THE AREA TUESDAY AND WEDNESDAY AND DRY AIR WILL
MOVE INTO THE AREA...BUT DONT WANT TO BITE TOO EARLY.

&&

.AVIATION...12Z TAF DISCUSSION.

LINE OF SHOWERS AND THUNDERSTORMS WILL SLOWLY SHIFT SOUTHWARD
THROUGH CENTRAL ALABAMA TODAY. IFR CONDITIONS WILL START OFF THE
TAF PERIOD WITH A SLOW RISE ON THE CEILINGS AND VIS THROUGH 18Z.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY SOUTH OF
INTERSTATE 20 THIS AFTERNOON. SOME MVFR CEILINGS ARE EXPECTED TO
RETURN AFTER 06Z.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR AREAS NEAR
AND SOUTH OF I-20 THROUGH 1 AM FRI.

&&

17/88
Hazardous weather outlook, May 7, 11:15 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1115 AM CDT THU MAY 7 2009

ALZ011>015-017>050-081130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1115 AM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE GENERALLY ALONG AND SOUTH OF
INTERSTATE 20. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN...DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL. THIS THREAT WILL LAST THROUGH
THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE NORTH OF INTERSTATE 20 ON
SATURDAY. THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN...DAMAGING WINDS
AND LARGE HAIL. STRONG STORMS WILL BE POSSIBLE ON BOTH SUNDAY AND
MONDAY AS A COLD FRONT SLOWLY MOVES INTO THE AREA. GUSTY WINDS AND
LOCALLY HEAVY RAIN WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY THIS AFTERNOON AND THIS EVENING.

75

In the hours before

Local storm report, May 7, 8:59 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 AM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TSTM WND DMG     TUSKEGEE                32.44N 85.71W
05/07/2009                   MACON              AL   BROADCAST MEDIA

            A LARGE TREE HAS FALLEN ON A HOME ON HIGHWAY 80 WEST NEAR
            TUSKEGEE. THE OCCUPANTS OF THE HOME WERE TRAPPED INSIDE
            BUT HAVE BEEN RESCUED WITHOUT INJURY.

&&

LINHARES
Special weather statement, May 7, 9:45 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
945 AM CDT THU MAY 7 2009

ALZ041-044>046-048-050-071545-
AUTAUGA-BARBOUR-BULLOCK-MACON-MONTGOMERY-RUSSELL-
945 AM CDT THU MAY 7 2009

...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...BARBOUR...BULLOCK...
MACON...MONTGOMERY AND RUSSELL COUNTIES UNTIL 1045 AM CDT...

AT 945 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM AUTAUGA COUNTY AIRPORT TO 6
MILES NORTHEAST OF MIDWAY...OR ALONG A LINE EXTENDING FROM PRATTVILLE
TO MIDWAY...MOVING EAST SOUTHEAST AT 30 MPH.

MARBLE SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 7, 10:38 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1038 AM CDT THU MAY 7 2009

ALZ041-043>046-048-050-071630-
AUTAUGA-BARBOUR-BULLOCK-ELMORE-MACON-MONTGOMERY-RUSSELL-
1038 AM CDT THU MAY 7 2009

...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...BARBOUR...BULLOCK...
ELMORE...MACON...MONTGOMERY AND RUSSELL COUNTIES UNTIL 1130 AM CDT...

AT 1038 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM UNION SPRINGS TO 6 MILES
NORTHEAST OF VIDA JUNCTION...OR ALONG A LINE EXTENDING FROM UNION
SPRINGS TO 14 MILES SOUTH OF CLANTON...MOVING EAST AT 25 MPH.

MARBLE SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MITCHELL.
  ABERFOIL.
  TALLAPOOSA RIVER WATER PLANT.
  WETUMPKA MUNICIPAL AIRPORT.
  SEDGEFIELD.
  THREE NOTCH.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

14
Local storm report, May 7, 11:04 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1104 AM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      MONTGOMERY              32.35N 86.28W
05/07/2009                   MONTGOMERY         AL   AMATEUR RADIO

            WATER TWO FEET DEEP OVER 6 BLOCK AREA AWAY FROM DECATUR
            AND MADISON STREETS.

1040 AM     FLASH FLOOD      MONTGOMERY              32.35N 86.28W
05/07/2009                   MONTGOMERY         AL   AMATEUR RADIO

            JUNCTION OF HIGHWAY 231 AND EASTERN BYPASS NEAR LAGOON
            PARK. POND OVERFLOWING ROAD. WATER ONE FOOT DEEP.

1040 AM     FLASH FLOOD      WETUMPKA                32.54N 86.20W
05/07/2009                   ELMORE             AL   AMATEUR RADIO

            HIGHWAY 231 NORTH AT THE REST AREA IN WETUMPKA. MUDSLIDE
            HAS CLOSED NORTH BOUND LANE OF HIGHWAY.

1040 AM     FLASH FLOOD      MONTGOMERY              32.35N 86.28W
05/07/2009                   MONTGOMERY         AL   AMATEUR RADIO

            IN THE AVONDALE ROAD AREA, WATER OVER ROAD AND CARS
            BECOMING STALLED IN HIGH WATER. SEVERAL CREEKS ARE OUT OF
            THEIR BANKS.

&&

KSUMRALL
Local storm report, May 7, 11:18 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1118 AM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     FLASH FLOOD      MONTGOMERY              32.35N 86.28W
05/07/2009                   MONTGOMERY         AL   TRAINED SPOTTER

            THREE FEET OF WATER IN THE BASEMENT OF THE STATE HOUSE.
            SOME COLLAPSE OF INTERIOR WALLS, BUT STRUCTURE NOT
            COMPROMISED.

&&

KSUMRALL
Special weather statement, May 7, 11:24 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1124 AM CDT THU MAY 7 2009

ALZ041>046-048-050-071715-
AUTAUGA-BARBOUR-BULLOCK-ELMORE-LOWNDES-MACON-MONTGOMERY-RUSSELL-
1124 AM CDT THU MAY 7 2009

...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...BARBOUR...BULLOCK...
ELMORE...LOWNDES...MACON...MONTGOMERY AND RUSSELL COUNTIES UNTIL 1215
PM CDT...

AT 1123 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF DEATSVILLE
TO MIDWAY...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
PRATTVILLE TO MIDWAY...MOVING EAST AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BOB WOODRUFF LAKE.
  WETUMPKA MUNICIPAL AIRPORT.
  SEDGEFIELD.
  THREE NOTCH.
  TYSONVILLE.
  CROSS KEYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

14

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 5:48 AM CDTSevere Thunderstorm WarningBMXElmore, Macon, Tallapoosa27 min
May 7, 6:31 AM CDTSevere Thunderstorm WarningBMXElmore, Macon, Montgomery, Tallapoosa29 min
May 7, 6:43 AM CDTTornado WarningBMXBullock, Macon, Russell47 min
May 7, 7:11 AM CDTAreal Flood AdvisoryBMXChilton3 hr
May 7, 7:19 AM CDTTornado WarningBMXBarbour, Bullock, Macon, Russell34 min
May 7, 7:27 AM CDTSevere Thunderstorm WarningBMXAutauga, Elmore, Macon, Montgomery33 min
May 7, 7:32 AM CDTFlash Flood WarningBMXAutauga, Chilton, Coosa, Elmore, Lee, Macon and 2 more4 hr
May 7, 8:07 AM CDTFlash Flood WarningBMXAutauga, Elmore, Montgomery4 hr
May 7, 8:35 AM CDTSevere Thunderstorm WarningBMXBullock, Macon, Montgomery40 min
May 7, 9:11 AM CDTSevere Thunderstorm WarningBMXBullock, Macon34 min
May 7, 9:40 AM CDTFlash Flood WarningBMXBarbour, Bullock, Macon, Montgomery, Pike, Russell4 hr
May 7, 10:43 AM CDTFlash Flood WatchBMXAutauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more13 hr
May 7, 12:21 PM CDTRiver Flood WarningBMXElmore, Montgomery22 hr
May 7, 1:08 PM CDTSevere Thunderstorm WarningBMXBarbour37 min
May 7, 1:12 PM CDTTornado WarningBMXBarbour48 min
May 7, 1:30 PM CDTTornado WarningBMXBarbour39 min
May 7, 2:14 PM CDTRiver Flood WarningBMXMontgomery6 hr
May 7, 3:14 PM CDTAreal Flood WarningBMXAutauga, Barbour, Bullock, Elmore, Macon, Montgomery and 2 more3 hr
May 7, 3:14 PM CDTAreal Flood WarningBMXAutauga, Barbour, Bullock, Elmore, Macon, Montgomery and 2 more3 hr

Nearby

Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.